# SDR 2003FA0000572

- Difficulty date: May 16, 2003
- Submitted: May 30, 2003
- Operation: General aviation
- Aircraft: N6311Z
- Make and model: Beech F33A
- Aircraft serial: CE997
- Engine: Cont IO520BB
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Condition: Shorted
- Location: Magneto
- Part time: 496 hours
- Component: Magneto, Slick
- Component part number: 6310
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

MAGNETO REMOVED FROM ENGINE FOR 500 HOUR INSP IAW THE MM.  REMOVED THE REAR COVER OF MAGNETO AND FOUND A CARBON DUSTS POWER ON THE CAP AND AROUND THE COIL.  DIST BLOCK K3823 WAS BURNED AWAY AND EVIDENCE OF SHORTING TO THE COIL.  PROBABLE CAUSE IS THE MANUFACTURER OF THE DIST BLOCK BEARING.  MFG IS AWARE PROBLEM AND HAS CORRECTED.  HOWEVER WHAT ABOUT ALL THE MAGNETOS THAT HAVE NOT HAD THE BLOCKS REPLACED OR MADE IT TO THE 500 HOUR INSPECTION.  WE RECOMMEND THAT ANYONE WITH SLICK MAGNETOS MFG IN THE YEAR 1999-2001 HAVE THE DIST BLOCKS REPLACED TO PREVENT POSSIBLE FAILURE.
